Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Fourier inversion for unipotent invariant integrals


Author: Dan Barbasch
Journal: Trans. Amer. Math. Soc. 249 (1979), 51-83
MSC: Primary 22E30; Secondary 10D40
MathSciNet review: 526310
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider G a semisimple Lie group and $ \Gamma\, \subseteq \,G$ a discrete subgroup such that $ {\text{vol(}}G/\Gamma )\, < \,\infty $. An important problem for number theory and representation theory is to find the decomposition of $ {L^2}(G/\Gamma )$ into irreducible representations. Some progress in this direction has been made by J. Arthur and G. Warner by using the Selberg trace formula, which expresses the trace of a subrepresentation of $ {L^2}(G/\Gamma )$ in terms of certain invariant distributions. In particular, measures supported on orbits of unipotent elements of G occur. In order to obtain information about representations it is necessary to expand these distributions into Fourier components using characters of irreducible unitary representations of G. This problem is solved in this paper for real rank $ G\, =\, 1$. In particular, a relationship between the semisimple orbits and the nilpotent ones is made explicit generalizing an earlier result of R. Rao.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E30, 10D40

Retrieve articles in all journals with MSC: 22E30, 10D40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1979-0526310-9
PII: S 0002-9947(1979)0526310-9
Article copyright: © Copyright 1979 American Mathematical Society